Alert archive / New York / Lake Effect Snow Warnings in 2007

Lake Effect Snow Warning 2, NWS Albany, NY

January 9, 2007Herkimer County, New York

NWS Albany, NY issued this lake effect snow warning at Jan 9, 2007, 2:55 PM EST for Herkimer County, New York. It took effect at Jan 9, 2007, 5:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2007, 2:55 PM EST (19:55 UTC)
In effect from
Jan 9, 2007, 5:00 PM EST
Expired
Jan 10, 2007, 9:09 AM EST
In force
16 hr
Issued by
NWS Albany, NY

County Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 69 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KALY 091955
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EST TUE JAN 9 2007

NYZ038-101000-
/O.UPG.KALY.LE.Y.0001.070110T0000Z-070110T1800Z/
/O.NEW.KALY.LE.W.0002.070109T2200Z-070110T2200Z/
SOUTHERN HERKIMER-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE
255 PM EST TUE JAN 9 2007

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 5 PM EST WEDNESDAY...
...LAKE EFFECT SNOW ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST WEDNESDAY FOR
THE WESTERN MOHAWK VALLEY. THE LAKE EFFECT SNOW ADVISORY IS NO
LONGER IN EFFECT.

A WEST NORTHWEST FLOW OF MUCH COLDER AIR ACROSS THE RELATIVELY
WARM WATER OF LAKE ONTARIO WILL RESULT IN A LARGE BAND OF LAKE
EFFECT SNOW WHICH WILL MOVE DOWN THE MOHAWK VALLEY FROM LATE THIS
AFTERNOON INTO WEDNESDAY AFTERNOON. BY THE TIME THE SNOW TAPERS
OFF WEDNESDAY AFTERNOON...THERE WILL BE 6 TO 12 INCHES OF SNOW
ACCUMULATION.

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES
IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL
INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES.  TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

NYZ032-033-092200-
/O.CON.KALY.LE.W.0001.000000T0000Z-070109T2200Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
255 PM EST TUE JAN 9 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON FOR THE WESTERN ADIRONDACKS. 

A WESTERLY FLOW OF MUCH COLDER AIR FLOWING OVER THE RELATIVELY
WARM WATER OF LAKE ONTARIO WILL RESULT IN A LARGE BAND OF LAKE
EFFECT SNOW ACROSS THE WESTERN ADIRONDACKS UNTIL LATE THIS
AFTERNOON. THE SNOW WILL TAPER OFF LATE THIS AFTERNOON AS THE
BAND SHIFTS FARTHER SOUTH. SNOWFALL TOTALS OF 5 TO 14 INCHES ARE
EXPECTED THROUGH 5 PM THIS AFTERNOON WITH THE HEAVIEST SNOW
EXPECTED TO FALL ALONG AND JUST NORTH OF ROUTE 28.

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES
IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL
INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

NYZ039-040-047-082-101000-
/O.EXT.KALY.LE.Y.0001.070109T2200Z-070110T2200Z/
SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-NORTHERN FULTON-
INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...COBLESKILL...MIDDLEBURGH...NORTHVILLE...MAYFIELD
255 PM EST TUE JAN 9 2007

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 5 PM EST
WEDNESDAY...

THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST
WEDNESDAY FOR THE EASTERN MOHAWK AND SCHOHARIE VALLEYS AS WELL
AS NORTHERN FULTON COUNTY.

A WEST NORTHWEST FLOW OF MUCH COLDER AIR ACROSS THE RELATIVELY
WARM WATER OF LAKE ONTARIO WILL RESULT IN A LARGE BAND OF LAKE
EFFECT SNOW WHICH WILL MOVE DOWN THE MOHAWK VALLEY AND INTO THE
SCHOHARIE VALLEY FROM LATE THIS AFTERNOON INTO WEDNESDAY
AFTERNOON. BY THE TIME THE SNOW TAPERS OFF WEDNESDAY
AFTERNOON...THERE WILL BE 3 TO 6 INCHES OF SNOW ACCUMULATION.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$
2 follow-up statements
000 
WWUS41 KALY 100925
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
425 AM EST WED JAN 10 2007

NYZ038-101730-
/O.CON.KALY.LE.W.0002.000000T0000Z-070110T2200Z/
SOUTHERN HERKIMER-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE
425 AM EST WED JAN 10 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST WEDNESDAY FOR
THE WESTERN MOHAWK VALLEY.

A WEST NORTHWEST FLOW OF MUCH COLDER AIR ACROSS THE RELATIVELY
WARM WATER OF LAKE ONTARIO WILL RESULT IN A LARGE BAND OF LAKE
EFFECT SNOW WHICH WILL MOVE DOWN THE MOHAWK VALLEY THROUGH THIS
AFTERNOON. BY THE TIME THE SNOW TAPERS OFF THIS AFTERNOON...THERE
WILL BE 6 TO 12 INCHES OF SNOW ACCUMULATION.

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES
IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL
INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES.  TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

NYZ039-040-047-082-101730-
/O.CON.KALY.LE.Y.0001.000000T0000Z-070110T2200Z/
SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-NORTHERN FULTON-
INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...COBLESKILL...MIDDLEBURGH...NORTHVILLE...MAYFIELD
425 AM EST WED JAN 10 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON...

THE LAKE EFFECT SNOW ADVISORY IS IN EFFECT UNTIL 5 PM EST
WEDNESDAY FOR THE EASTERN MOHAWK AND SCHOHARIE VALLEYS AS WELL AS
NORTHERN FULTON COUNTY.

A WEST NORTHWEST FLOW OF MUCH COLDER AIR ACROSS THE RELATIVELY
WARM WATER OF LAKE ONTARIO WILL RESULT IN A LARGE BAND OF LAKE
EFFECT SNOW WHICH WILL MOVE DOWN THE MOHAWK VALLEY AND INTO THE
SCHOHARIE VALLEY THROUGH THIS AFTERNOON. BY THE TIME THE SNOW
TAPERS OFF THIS AFTERNOON... THERE WILL BE 3 TO 6 INCHES OF
SNOW ACCUMULATION.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$
000 
WWUS41 KALY 101409
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
909 AM EST WED JAN 10 2007

NYZ038-101515-
/O.CAN.KALY.LE.W.0002.000000T0000Z-070110T2200Z/
SOUTHERN HERKIMER-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE
909 AM EST WED JAN 10 2007

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE LAKE
EFFECT SNOW WARNING FOR SOUTHERN HERKIMER COUNTY.

LAKE EFFECT SNOW BANDS HAVE DRIFTED SOUTH OF THE AREA THIS
MORNING. SOME ADDITIONAL SNOW SHOWERS WILL BE POSSIBLE THIS
AFTERNOON...HOWEVER ANY SNOW ACCUMULATION WILL BE LIGHT WITH ONLY
AROUND 1 TO 2 INCHES IN SOME SPOTS.

$$

NYZ039-040-047-082-101515-
/O.CAN.KALY.LE.Y.0001.000000T0000Z-070110T2200Z/
SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-NORTHERN FULTON-
INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...COBLESKILL...MIDDLEBURGH...NORTHVILLE...MAYFIELD
909 AM EST WED JAN 10 2007

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY FOR THE MOHAWK AND SCHOHARIE VALLEYS.

LAKE EFFECT SNOW BANDS HAVE DRIFTED SOUTH OF THE AREA THIS
MORNING. SOME ADDITIONAL SNOW SHOWERS WILL BE POSSIBLE LATE THIS
MORNING INTO THE AFTERNOON...HOWEVER ANY SNOW ACCUMULATION WILL BE
LIGHT WITH ONLY AROUND 1 TO 2 INCHES IN SOME SPOTS.

$$

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this lake effect snow warning went out at Jan 9, 2:52 PM EST, 3 minutes earlier.

Area forecast discussion, Jan 9, 2:52 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
252 PM EST TUE JAN 9 2007

.SYNOPSIS...
COLDER NORTHWEST FLOW ALOFT WILL PERSIST THROUGH WEDNESDAY. THIS
WILL CONTINUE TO RESULT IN LAKE EFFECT SNOW DOWNWIND OF LAKE
ONTARIO...EXTENDING EASTWARD INTO PORTIONS OF EAST CENTRAL NEW YORK.
THE HEAVIEST SNOW WILL FALL ACROSS THE MOHAWK VALLEY. SCATTERED SNOW
SHOWERS WILL OCCUR ELSEWHERE. HIGH PRESSURE BUILDING IN FROM THE
WEST WILL RESULT IN GRADUALLY IMPROVING CONDITIONS BY LATE
WEDNESDAY. HIGH PRESSURE WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT
INTO THURSDAY...BRINGING A PERIOD OF DRY WEATHER. THE NEXT CHANCE OF
PRECIPITATION WILL BE DURING THE WEEKEND...AS A FRONTAL BOUNDARY
APPROACHES.

&&

.SHORT TERM /TONIGHT/...
LAKE EFFECT SNOW WILL CONTINUE TO BE THE MAIN CONCERN THROUGH
WEDNESDAY. THERE WILL BE A SHIFT IN THE LOCATION OF WHERE THE
HEAVIEST SNOW WILL OCCUR...BUT THE PERSISTENT SNOW BANDS WILL
CONTINUE TO BE EFFICIENT. A TROF CURRENTLY CROSSING WESTERN NEW YORK
WILL CONTINUE TO MOVE EASTWARD AND ENHANCE SNOW SHOWER ACTIVITY
ACROSS MUCH OF THE AREA THIS EVENING...WITH THE MORE ORGANIZED LAKE
BANDS ACROSS HERKIMER/HAMILTON COUNTIES SHIFTING SOUTH. BEHIND THE
TROF...BLAYER WINDS WILL VEER TO A 280-290 TRAJECTORY
OVERNIGHT...PLACING THE MOHAWK VALLEY UNDER THE GUN FOR ACCUMULATING
SNOW. BUFKIT PROFILES SHOWING INVERSION HEIGHTS RISING TO 700-650
MB...WITH STEEPENING LAPSE RATES AND MINIMAL WIND SHEAR WITHIN THE
BLAYER. DEEPER COLD AIR ALOFT WILL BE FILTERING IN WITH -25C AT 700
MB. WITH LAKE ONTARIO WATER TEMPS OF 44F...THIS WILL RESULT IN
MODERATE TO AT TIMES EXTREME LAKE INDUCED INSTABILITY. ONE FACTOR
THAT WILL LIMIT ACCUMULATIONS TO ADVISORY RANGE /3-6 INCHES/ IN
FULTON...MONTGOMERY AND SCHOHARIE IS THAT THE BAND WILL BE
TRANSITORY AS THE FLOW SHIFTS. HOWEVER...A SINGLE INTENSE BAND WILL
LIKELY SET UP ACROSS SOUTHERN HERKIMER COUNTY LATE TONIGHT INTO WED.
THEREFORE WILL UPGRADE ADVISORY TO A WARNING IN THIS ZONE. SOME SNOW
SHOWERS MAY ALSO DRIFT DOWN THE MOHAWK VALLEY ALL THE WAY TO THE
CAPITAL DISTRICT AND EVEN THE HIGHER TERRAIN OF WESTERN NEW ENGLAND
LATE TONIGHT INTO WED. ACCUMULATIONS SHOULD BE LIGHT OUTSIDE OF THE
MOHAWK/SCHOHARIE VALLEY THOUGH. WILL GO WELL ABOVE GUIDANCE POPS FOR
MOST LOCATIONS WITH THE LAKE ENHANCED SNOW SHOWERS.

BY LATE WED...INVERSION HEIGHTS ARE FORECAST TO LOWER SIGNIFICANTLY
WHICH WILL TEND TO SQUELCH LAKE EFFECT ACTIVITY. WILL CONTINUE LAKE
EFFECT WARNINGS/ADVISORIES UNTIL LATE AFTN. HIGH PRESSURE QUICKLY
BUILDS IN FROM THE WEST WED NIGHT. SFC RIDGE FORECAST TO BE QUITE
AMPLIFIED...SO CLEARING SHOULD TEND TO BE FAIRLY RAPID ONCE LAKE
EFFECT SNOW SHOWERS SUBSIDE AND DRIER AIR TAKES HOLD. THE RIDGE WILL
CREST ACROSS THE AREA THUR MORNING...WHICH WILL PROVIDE CHILLY TEMPS
ESPECIALLY IN LOCATIONS THAT HAVE SNOW ON THE GROUND.

SOUTHWEST FLOW ALOFT WILL DEVELOP ON THUR...AS THE HIGH SLIDES OFF
THE MID ATLANTIC COAST. AFTER A COLD START...TEMPS SHOULD REBOUND
NICELY INTO THE MID TO UPPER 30S IN MOST VALLEY LOCALS. WILL KEEP
FORECAST DRY UNTIL FRI...WHEN A WEAK COLD FRONT WILL START TO
APPROACH FROM THE NORTHWEST. GFS IS A BIT FASTER THAN NAM BRINGING
IN CLOUDS/MOISTURE. WILL TAKE A COMPROMISE FOR NOW...WITH ONLY LIGHT
QPF EXPECTED THROUGH FRIDAY.

&&

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
A COMPLEX FORECAST SHAPING FOR THE FRI NIGHT THROUGH MONDAY MORNING
TIME FRAME. AN SNOW/SLEET TO FREEZING RAIN TO RAIN SCENARIO IS
POSSIBLE DURING THIS TIME...AS WE WILL BE DEALING WITH A WELL
PRONOUNCED FRONTAL BOUNDARY THAT WILL BE MEANDERING SOUTH AND NORTH
THROUGH EASTERN NEW YORK AND WESTERN NEW ENGLAND. THERE IS FAIRLY
DECENT AGREEMENT AMONG MODEL SOLUTIONS FROM GFS/MREF/ECMWF THAT THIS
AFOREMENTIONED FRONT WILL PASS THROUGH THE AREA FROM NORTH TO SOUTH
ON SATURDAY...REINFORCING A COOLER WEDGE OF AIR ACROSS THE NORTHEAST
AS A STRONG SURFACE HIGH BUILDS ACROSS EASTERN QUEBEC/NORTHERN NEW
ENGLAND. ONLY LIGHT PRECIP SHOULD FALL UNTIL SAT NIGHT WHEN...WARM
ADVECTION INCREASES AS AN INTENSIFYING SURFACE CYCLONE LIFTS
NORTHEAST FROM THE OHIO VALLEY INTO THE CENTRAL GREAT LAKES. THIS
OVERRUNNING SETUP COULD CREATE AN ICY SITUATION AS WARMER AIR ALOFT
MOVES OVER A SHALLOW COLD DOME AT THE SURFACE. AS THE CYCLONE LIFTS
NORTH INTO SOUTHERN ONTARIO/QUEBEC...MIXED PRECIP WOULD LIKELY TURN
TO RAIN...BEFORE A COLD FRONT SWEEPS THROUGH BY MONDAY. HOW MUCH
ICING WE GET DEPENDS ON QPF AMOUNTS BEFORE THE WARM AIR MOVES
IN...WHICH IS UNCERTAIN AT THIS TIME. WILL CONTINUE TO MENTION
POTENTIAL FOR MIXED PRECIP IN HWO. COLDER AIR UNDER NW FLOW REGIME
SETS UP MON INTO TUE...WITH SEASONABLE TEMPS AND LAKE EFFECT SNOW
RETURNING.

&&

.AVIATION /20Z-18Z/...
MAINLY VFR CONDITIONS WILL PREVAIL AT KGFL/KALB/KPOU THROUGH THE
PERIOD WITH P6SM BKN-OVC040-050 CONDITIONS. HOWEVER...THE LAKE
ONTARIO SNOW BAND COULD PRODUCE A MVFR/IFR SNOW SHOWER AT KGFL UNTIL
ABOUT 22Z...AND AT KALB THROUGH THE NIGHT. THE CHANCE FOR THESE SNOW
SHOWERS IS LOW ENOUGH THAT THEY HAVE NOT BEEN INCLUDED IN THE TAFS.

SURFACE WINDS WILL BE 230-260 DEGREES INTO EARLY THIS EVENING AT 10
TO 15 KTS WITH GUSTS TO 20 KTS POSSIBLE. SURFACE WINDS WILL BECOME
260-290 EARLY THIS EVENING AT 10 KTS OR LESS. AFTER 13Z WEDNESDAY
THE SURFACE WINDS WILL PICK UP WITH GUSTS TO 25 KTS POSSIBLE.

&&

.HYDROLOGY...
HINCKLEY AND SACANDAGA RESERVOIRS ARE SPILLING. AS A RESULT A FLOOD
WARNING CONTINUES FOR THE WEST CANADA CREEK FOR MINOR FLOODING...AND
A FLOOD ADVISORY IS IN EFFECT FOR THE UPPER HUDSON FOR THE RIVER
LEVEL REACHING BANKFULL. GILBOA DAM IS ALSO SPILLING.

SIGNIFICANT PCPN LIKELY THIS WEEKEND...ESPECIALLY SUNDAY INTO SUNDAY
NIGHT. PRELIMINARY THINKING IS THAT MUCH OF THE PCPN THIS WEEKEND
WILL COME IN THE FORM OF RAIN AS WARMER AIR RETURNS. HOWEVER...GFS
MODEL SUGGEST THAT SOME OR MOST OF THE PCPN WILL BE IN THE FORM OF
SLEET OR FREEZING RAIN...ESPECIALLY ACROSS NORTHERN BASINS. WILL
NEED TO MONITOR THE SITUATION SINCE CURRENT HIGH STREAM/RIVER LEVELS
WOULD NOT REQUIRE MUCH ADDITIONAL RAINFALL TO CAUSE FLOOD PROBLEMS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...LAKE EFFECT SNOW ADVISORY UNTIL 5 PM EST WEDNESDAY FOR NYZ039-
     040-047-082.

     LAKE EFFECT SNOW WARNING UNTIL 5 PM EST WEDNESDAY FOR NYZ038.

     LAKE EFFECT SNOW WARNING UNTIL 5 PM EST THIS AFTERNOON FOR
     NYZ032-033.

VT...NONE.
&&

SYNOPSIS...JPV
SHORT TERM...JPV
LONG TERM...JPV
AVIATION...MAGLARAS
HYDROLOGY...MAGLARAS
Hazardous weather outlook, Jan 9, 5:11 AM EST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
511 AM EST TUE JAN 9 2007

NYZ032-033-101200-
NORTHERN HERKIMER-HAMILTON-
511 AM EST TUE JAN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS.

.DAY ONE...TODAY AND TONIGHT

A LAKE EFFECT SNOW WARNING IS IN EFFECT THROUGH 5 PM TODAY. PLEASE
REFER TO THE WARNING STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE FROM
FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OF 4 INCHES OR GREATER
TO THE NATIONAL WEATHER SERVICE.

NYZ038>040-047-082-101200-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-
NORTHERN FULTON-
511 AM EST TUE JAN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF THE MOHAWK VALLEY
AND THE NORTHWESTERN CATSKILLS.

.DAY ONE...TODAY AND TONIGHT

A LAKE EFFECT SNOW ADVISORY IS IN EFFECT TONIGHT. PLEASE SEE THE
ADVISORY STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE LAKE EFFECT SNOW ADVISORY CONTINUES UNTIL 1 PM WEDNESDAY.

 WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE FROM
FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS
ARE ENCOURAGED TO SEND SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

CTZ001-013-MAZ001-025-NYZ041>043-048>054-058>061-063>066-083-084-
VTZ013>015-101200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
511 AM EST TUE JAN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT AND
PORTIONS OF EAST CENTRAL NEW YORK FROM THE LAKE GEORGE REGION
SOUTH THROUGH THE EASTERN CATSKILLS...HUDSON VALLEY AND TACONICS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE FROM
FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 4:53 AM ESTLake Effect Snow AdvisoryALYFulton, Herkimer, Montgomery, Schoharie28 hr

Nearby

Lake Effect Snow Warnings in New York, 2007Every lake effect snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.